MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CATRX ASPIRATION CATHETER; QEX, QEW

PENUMBRA, INC. INDIGO SYSTEM CATRX ASPIRATION CATHETER; QEX, QEW
Catalog Number CATRXKIT
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the tibial artery using an indigo system catrx aspiration catheter (catrx) and a non-penumbra sheath.It was noted that the bifurcation was not steep, and the sheath was up and over onto the contralateral side.It was reported that a stent was placed in the superficial femoral artery (sfa) prior to the use of catrx.The physician decided to use the catrx to remove the thrombus distal to the stent in the tibial artery.During the procedure, the catrx was advanced to the target location, and one pass was completed.While removing the catrx, the catrx fractured mid-shaft.The proximal portion of the catrx was removed.The physician attempted to remove the distal portion of the catrx using a snare device, however, the attempt was not successful.A balloon catheter was used to remove the distal segment of the catrx.The procedure was considered completed.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up mfr report: 1.Section b.Box 5.Describe event or problem.Evaluation of the returned indigo system catrx aspiration catheter (catrx) confirmed that the catheter was fractured.Evaluation revealed that the device was kinked at the fractured location, indicating that the catrx likely kinked prior to fracturing.If the catrx is manipulated against resistance during use, damage such as a kink and subsequent fracture may occur.Based on the reported event, the resistance was likely due to already placed stent.Further evaluation of the catrx revealed a kink on the proximal fractured segment, bends throughout the catheter and a kink and ovalization on the distal fractured segment.This damage is incidental to the reported complaint and the root cause could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description

Brand Name
INDIGO SYSTEM CATRX ASPIRATION CATHETER
Common Device Name
QEX, QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key22398445
Report Number3005168196-2025-00228
Device Sequence Number11961875
Product Code QEX
UDI-Device Identifier00814548017556
UDI-Public00814548017556
Combination Product (Y/N)Y
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K220683
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCATRXKIT
Device Lot NumberF00015350
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer07/01/2025
Initial Report FDA Received Date07/03/2025
Supplement Report FDA Received Date07/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age83 YR
Patient SexMale